Home Forums General Discussion help me

This topic contains 4 replies, has 5 voices, and was last updated by  klogan 10 years, 8 months ago.

Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #299806
    Anonymous
    Participant

    I am taking mino twice a day(200mg a day)for the last 3 weeks.  I was diagnosed with ra.  after starting to take mino my left ankle which was very slightly swollen, has swollen to the extent that even walking is difficult.  My left ankle and the other side of my left ankle is also swollen.  I am of the opinion that it gets worse then better.  I am not taking anything other than mino for this.  Any suggestion would be appreciated. 

    thanks

    #308996
    Jennhere
    Participant

    Gupta,

    I'm no expert, just going on my own experience and some of what I've learned here.  Three weeks is just the beginning.  I got better right away, then two months in… had a heck of a “herx” that made me feel like my life was ending… :?… but that's not the good news!;) 

    The good news is, I stuck with it (thanks in large part to the encouragement I found here) and after, say, 6 months, I could look back and see how far I'd come.  I was sooooo much better.  People here say that the recovery on mino is “glacial”.  Oh, how true.

    I had a horrible, swollen knuckle for 6 months after I began to believe I was “cured”.  That knuckle was going to be the end of me.  But it suddenly went away one night.  I woke up and it was normal.  Just like that.  I was kind of ticked off.  It was so anticlimatic.  I was expecting an amputation…:D!

    During the finger episode, I tried upping my mino dose.  It didn't help.  I actually felt sick on 200 daily.  So, I'd go back to my standard 100mwf regime.  I tried all sorts of things… hydrogen peroxide soaks, massages, dr appts, had xrays done…in the end, I prayed and the thing was better the next morning… JUST SAYING!!  I don't know what made it better. 

    I think at three weeks, it's too early to focus on it.  I mean, go have it looked at.  Maybe you have a good doc who will give you a cortisone shot?  Maybe your doc has some good ideas.  But it may be as simple as taking motrin to keep the swelling down and to wait it out.  It's very early for mino to be cleaning house.   But I do sympathize.  I've been in lots of scary places during the process of getting better… which I am now!!!!:cool:

    Jenn

    #308997
    A Friend
    Participant

    Gupta,

    I'm so sorry you are going through this painful time.  In the beginning with RA, everyone usually goes through this “Herxheimer” period.  If you do not know about this, there are good articles to explain.  When the abx hits the organisms causing the RA, their die-off is recognized by our immune system as being “foreign” and in an effort to protect the area, the immune system trys to protect the areas by the process known as inflammation — while it can hurt, it can protect. 

    If you don't have a copy of “The New Arthritis Breakthrough” by Henry Scammell, which includes Dr. Thos. Brown's original Road Back book, it would be good to get a copy.  Amazon.com has new and used for probably the best prices.  Local libraries usually have a copy or can borrow one for you. 

    Do a search on Internet Explorer using your search engine, and type in: “Herxheimer + arthritistrust”.  A really good article on the Herx should show up.

    If you do not have stomach problems, and this product does not bother it, ibuprofen has been found to help with inflammation considerably in rheumatic diagnoses — Dr. Brown and even AP eye doctors recommended this to me, and its properties greatly helped me even before I knew about Dr. Brown or his work.  One of these can be taken 30 minutes before your abx.  This will help the  abx get to its destinations better and be more effective.  This being said, you may want to temporarily reduce your dosage of abx, i.e. minocin once a day on MWF… for a few days until the herx is tolerable.  Drink lots of water and leave meat and most grains out of your diet temporarily anyway to help keep your minerals from becoming depleted trying to neutralize  the acidic waste taking place from die-off, stress, etc.

    PLEASE REMEMBER, if you've been on lots of NSAIDs in the past and/or your stomach gives you trouble, you need to be careful with ANY such products, even aspirin.  If you tolerate dairy products, stirring large doses of probiotic into quality plain yogurt (like Horizon or Brown Cow) and eating this can be protective/help repair your gut lining. 

    Taking moderately hot baths with two cups of epsom salts in it, and soaking for 20 minutes (do this a couple of hours away from your abx), can help greatly.  The magnesium in the salts is helpful for pain, tendons, muscles, etc. 

    Another simple, but helpful, thing to do is to scrub a whole lemon and cut it into fourths, put it in the blender.  Add one cup of pure water, one tablespoon of Extra Virgin Olive Oil, a bit of stevia or sweet'n low packet (but no aspartame).  Process this on high for one minute.  Strain through a wire strainer, pushing gently with a wooden spoon.  Drink all of it 30 minutes before breakfast (on an empty stomach)… OR drink half of it then, and save the other half until bedtime (on an empty stomach).  This will help the liver dump the toxins with the liver's bile and helps in relief of pain. 

    Hang in there.  It will get better.  And remember, you don't have to stay on the doses you are on regardless of how you feel.  Try experimenting with the dosage and see if this helps…. until you get through this initial period. 

    AF

    #308998
    John McDonald
    Participant

    Gupta,

    That is often how the AP works. For a time you get worse and then you get better. The improvements are glacial in speed, but the improvements are profound and long lasting. Your experience is a herxheimer reaction. The theory is that you are killing the microbes that are causing your disease, and in their death it temporarily exacerbates your symptoms. The idea is that taking antibiotics equals killing microbes which in turns equals exacerbated symptoms until most of the microbes are dead. So one good strategy to control the herx is to kill fewer microbes. Ask doc if you can reduce your dose of abx by half or more. Some people get great progress on 100mg every other day or on Monday, Wednesday and Friday. A few people take much, much less antibiotic than that and they still have days of miserable herxing. Others take 200mg daily like you and they do fine. It is very individual, finding the right dose. But the idea is to manage your herx to be sustainable, not too much. If I were in your shoes I would take less antibiotic and I would add an NSAID like Aleve or Celebrex as doc approves.

    john

    #308999
    klogan
    Participant

    I love this post – hope it helped gupta, because it's helping me.
    Thanks,
    kml

Viewing 5 posts - 1 through 5 (of 5 total)

The topic ‘ help me’ is closed to new replies.